MAUDE Adverse Event Report: DEPUY MITEK LLC US SUPER/RC DRBIT ARTHRO 2.9MM; SURGICAL HAND DRILL

DEPUY MITEK LLC US SUPER/RC DRBIT ARTHRO 2.9MM; SURGICAL HAND DRILL
Catalog Number 211513
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was discarded by the customer therefore the device is not available for a physical evaluation.This complaint is not confirmed.It was reported that the drill bit was dull and could not go through the bone during use.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.Furthermore, no lot number was supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is currently unavailable.Associated medwatch: [mr#1221934-2018-54510].
 
Event or Problem Description
It was reported via phone by the sales rep that two of his super/rc drill bits were dull and would not go through the bone during a shoulder procedure.The doctor used another 2.9 drill bit and was able to complete the procedure with no patient consequences or delays.The customer discarded both devices.

Brand Name
SUPER/RC DRBIT ARTHRO 2.9MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7793313
Report Number1221934-2018-54512
Device Sequence Number1143894
Product Code GFG
UDI-Device Identifier10886705001750
UDI-Public10886705001750
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211513
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/17/2018
Patient Sequence Number1